MAUDE Adverse Event Report: AV-TEMECULA-CT MINI TREK II OTW CORONARY DILATATION CATHETER

AV-TEMECULA-CT MINI TREK II OTW CORONARY DILATATION CATHETER
Catalog Number 1012402-15A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guidewire due to a buildup of procedural contaminates (blood, contrast) on the guide wire resulting in the reported difficulty to advance and remove the bdc.Additional movement of the catheter against resistance likely resulted in the devices becoming stuck together.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.The unspecified mini trek otw device is being filed under a separate medwatch report #.
 
Event or Problem Description
It was reported that the procedure was performed to treat a re-stenosed lesion in the proximal diagonal coronary artery with moderate tortuosity and heavy calcification.An unspecified mini trek otw balloon dilatation catheter (bdc) was advanced however failed to cross the lesion as it met resistance with an unspecified guide wire.The bdc was unable to be removed independently and therefore the bdc and guide wire were removed together as a single unit.Following re-wiring with an new unspecified guide wire, a 1.50 x 15 mm mini trek ii otw balloon dilatation catheter (bdc) was advanced; however the same problem occurred.A non-abbott bdc was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8233660
Report Number2024168-2019-00250
Device Sequence Number13925122
Product Code LOX
UDI-Device Identifier08717648180835
UDI-Public08717648180835
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number1012402-15A
Device Lot Number80920G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight112